Oklahoma, 2022Wildfire in Oklahoma, March 20, 2022
March 20, 2022 · NWS OUN · 1 event in 1 county or zone
The Kings Road Fire burned 120 acres, with one fatality reported as firefighters responded to the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Kings Road Fire burned 120 acres, with one fatality reported as firefighters responded to the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 20, 5:23 AM CST, 6 hours 37 minutes earlier.
Area forecast discussion, Mar 20, 5:23 AM CST, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 AM CDT Sun Mar 20 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 253 AM CDT Sun Mar 20 2022
Developing/deepening trough across the west will begin to shift east
later today. In advance of this trough, deep southerly flow will
develop and strengthen, becoming quite strong by afternoon. The
strong winds along with the warm temperatures and dry airmass still
in place will result in critical to possibly extreme fire weather
conditions across western into portions of central/northern Oklahoma
and western north Texas. A Red Flag warning has been issued for
these area for this afternoon and early evening hours.
Could also see a few gusts to near 40 mph across parts of western
Oklahoma this afternoon, but should remain rather isolated. So will
hold off on any advisory.
Upper trough will continue to approach the area tonight and some
rain showers will be possible by late tonight across the west.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 253 AM CDT Sun Mar 20 2022
The aforementioned rain will become widespread during the day Monday
as lift increases and deeper moisture arrives from the gulf. Chance
for thunder will also increase through the day with perhaps
sufficient instability for a few strong to possible severe storms by
afternoon across mainly southern Oklahoma into north Texas. Large
hail would be the main hazard with the stronger storms as much of
the convection looks to be elevated in nature.
Really deep moisture profile will develop through the day, which may
lead to heavy rainfall. However, think the overall risk of flooding
is rather low with current drought conditions. However models
continue to trend higher with expected rainfall amounts. So this
will be something to keep an eye on, especially across parts of
central into southern/southeastern Oklahoma.
Precip chances will linger through the day Tuesday and into
Wednesday, mainly across northern Oklahoma as system becomes closed
off and slows down. As the system moves by a rather strong surface
cold front will sweep south through the area with strong north winds
in its wake and much cooler temperatures. Not out of the question to
see some snow mix with the rain across northwest Oklahoma Tuesday
morning, but no impacts are expected.
These strong, gusty north winds will continue through the day
Tuesday and much of the day Wednesday before diminishing as system
finally lifts northeast away from the area Thursday.
Things dry out by the end of the week with warmer temperatures
expected by the weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 619 AM CDT Sun Mar 20 2022
A south wind will increase and become gusty at all
terminals during the mid to late morning. Scattered high
clouds will move across the region during the day. Low
level wind shear should develop by 2Z at most sites
as strong winds develop at and above 2k feet. MVFR ceilings
will develop late in the period across western north Texas,
otherwise VFR conditions will prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 50 57 40 / 0 0 100 70
Hobart OK 78 48 59 36 / 0 10 100 70
Wichita Falls TX 81 51 65 41 / 0 10 100 40
Gage OK 78 47 57 31 / 0 10 100 90
Ponca City OK 78 49 59 41 / 0 0 100 90
Durant OK 78 50 65 47 / 0 0 100 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 9 PM CDT this evening for
OKZ004>018-021>024-027-033>039-044-045.
TX...Red Flag Warning from noon today to 9 PM CDT this evening for
TXZ083>090.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...06Hazardous weather outlook, Mar 20, 10:27 AM CST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1127 AM CDT Sun Mar 20 2022
OKZ004>048-050>052-TXZ083>090-211630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1127 AM CDT Sun Mar 20 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Fire Weather...
Critical to Extreme fire weather conditions are expected this
afternoon across western, northern and parts of central Oklahoma
and western north Texas as gusty south winds along with very dry
and unseasonably warm conditions occur. A Red Flag Warning remains
in effect for these areas through this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
There is a chance of thunderstorms on Monday. A few strong to
severe storms are possible, especially across southern Oklahoma
and north Texas. Large damaging hail and damaging wind gusts
would be the primary severe hazards.
.Heavy Rainfall...
Localized flooding will be possible Monday, especially in urban
areas as widespread rainfall is expected. The highest risk for
flooding would be along and east of the I-35 corridor.
.Strong Winds...
Strong north winds will be possible Tuesday behind a cold front,
with the strongest winds expected across western Oklahoma. Wind
gusts of 40 to 50 mph will be possible.
.Fire Weather...
Strong north winds will create elevated fire weather conditions
across parts of western Oklahoma and western north Texas Tuesday.
Gusty northwest winds will again elevate the fire danger on
Wednesday across western north Texas.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Comanche
- When
- March 20, 12:00 PM CST to 6:00 PM CST
- Where
- Comanche forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
A firefighter died while responding to the fire after becoming separated from her vehicle.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Nevada, March 20, 20229 injured · 57 kt wind · 3 events
- Wildfire in Oklahoma, March 20 to 24, 20227 events
- High Wind in Nevada, March 20, 202256 kt wind · 3 events
- Waterspouts in Gulf of Mexico, March 20, 20223 events
- High Wind in South Dakota, March 20 to 21, 202254 kt wind · 3 events
- Wildfire in Texas, March 20 to 21, 20222 events
- Heat in American Samoa, March 20 to 23, 20221 event
- High Wind in California, March 20, 202261 kt wind · 1 event
- Lightning Strike in Arizona, March 20, 2022$5,000 · 1 event
- High Wind in Wyoming, March 20, 202255 kt wind · 1 event
- Hail in Florida, March 20, 20221 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016435.